Oklahoma, 2008Tornado in Oklahoma, June 6, 2008
June 6, 2008 · NWS TSA · 1 event in 1 county or zone
An apparent landspout tornado developed under a rapidly growing cumulus cloud.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An apparent landspout tornado developed under a rapidly growing cumulus cloud.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 2:39 PM CST, 8 minutes earlier.
Area forecast discussion, Jun 6, 2:39 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT FRI JUN 6 2008
.DISCUSSION...
ISOLATED THUNDERSTORM CONTINUES MOVING NORTHEAST ACROSS FAR
SOUTHWEST CHEROKEE COUNTY. SO FAR CONVECTION HAS REMAINED SOMEWHAT
SUPPRESSED AS WARMER TEMPERATURES ALOFT CONTINUE TO ADVECT IN
REGION BEHIND DEPARTING UPPER LEVEL SYSTEM. ATMOSPHERE HOWEVER HAS
BECOME MODERATELY UNSTABLE WITH SURFACE HEATING AND DEEP LAYER
SHEAR REMAINS FAVORABLE...SO A FEW SEVERE THUNDERSTORMS WILL
REMAIN POSSIBLE THROUGH EARLY EVENING. THUNDERSTORMS ARE EXPECTED
TO QUICKLY DISSIPATE AROUND SUNSET WITH THE LOSS OF SURFACE
HEATING AND THE AFOREMENTIONED WARMING MID LEVELS.
WARM AND BREEZY CONDITIONS WILL CONTINUE ON SATURDAY AHEAD OF NEXT
UPPER LEVEL JET STREAK...WHICH WILL PUSH INTO THE CENTRAL PLAINS
ON SUNDAY. NAM/WRF TRIES TO LIFT TROPICAL WAVE NORTH INTO THE
REGION DURING THE DAY SUNDAY WITH SHOWERS/THUNDERSTORMS DEVELOPING
WITH AFTERNOON HEATING. GFS LESS AGGRESSIVE WITH FEATURE SO FOR NOW
WILL GO WITH THE BLEND OF THE TWO.
ECMWF REMAINS CONSISTENT WITH DEVELOPING THUNDERSTORM COMPLEX ON
MONDAY AS UPPER TROUGH AXIS DIGS INTO THE CENTRAL PLAINS. GFS
KEEPS MAIN COMPLEX NORTH OF AREA...SO AGAIN WILL GO WITH A BLEND
MONDAY INTO TUESDAY OF THE TWO SOLUTIONS...WITH SLIGHTLY HIGHER
POPS THAN CURRENT MEX GUIDANCE ACROSS NORTHERN ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 92 76 90 / 30 10 10 20
FSM 73 92 73 90 / 20 0 10 10
MLC 75 87 75 88 / 10 0 10 10
BVO 75 90 73 89 / 30 10 10 20
FYV 71 86 71 85 / 30 10 10 10
BYV 71 87 70 87 / 40 0 10 10
MKO 73 89 72 87 / 20 10 10 10
MIO 74 89 74 88 / 30 10 10 20
F10 74 89 73 87 / 20 0 10 10
HHW 74 89 74 90 / 10 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, Jun 6, 12:17 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT FRI JUN 6 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
117 PM CDT FRI JUN 6 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM.
DISCUSSION...
A NEARLY STATIONARY FRONT WAS LOCATED NEAR INTERSTATE 44 THIS
AFTERNOON. WIDELY SCATTERED SHOWERS HAVE BEEN OCCURRING ALONG AND
SOUTH OF THIS BOUNDARY THROUGH THE MORNING HOURS. THIS ACTIVITY IS
EXPECTED TO INCREASE IN INTENSITY THROUGH THE AFTERNOON AND INTO
THE EVENING HOURS AS THE ATMOSPHERE CONTINUES TO DESTABILIZE. THE INSTABILITY
AND WIND SHEAR OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL
BE SUFFICIENT FOR SUPERCELL DEVELOPMENT...WITH THE PRIMARY THREATS
BEING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A LIMITED
THREAT FOR TORNADOES NEAR THE STATIONARY FRONT AND ANY OUTFLOW
BOUNDARIES FROM LAST NIGHTS CONVECTION. HOWEVER...SUBSIDENCE
BEHIND A PASSING UPPER JET STREAK AND SLOWLY WARMING MID LEVELS
MAY SUPPRESS CONVECTION...AND THEREFORE THERE IS SOME UNCERTAINTY
AS TO WHETHER OR NOT THE THUNDERSTORMS WILL BE ABLE TO REACH
SEVERE LIMITS. WHILE THE CURRENT RISK FOR SEVERE WEATHER IS
LIMITED...AN UPGRADE MAY BE NEEDED THIS AFTERNOON IF CONDITIONS
BECOME INCREASINGLY FAVORABLE FOR SEVERE WEATHER.
THE THREAT FOR SEVERE WEATHER WILL SHIFT FURTHER NORTH ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING AS THE
STATIONARY BOUNDARY BEGINS TO LIFT BACK NORTH AS A WARM FRONT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. EMERGENCY MANAGERS SHOULD MONITOR
FOR POTENTIAL CHANGES TO THE SEVERE WEATHER THREAT THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STORMS WILL FOCUS NORTH OF THE AREA ON SATURDAY...BEFORE
A SLOW MOVING FRONTAL BOUNDARY APPROACHES THE AREA BY
SUNDAY. THIS ALONG WITH A PASSING STORM SYSTEM IS EXPECTED
TO INCREASE THUNDERSTORM CHANCES SUNDAY THROUGH TUESDAY.
A BRIEF DRY PERIOD IS EXPECTED WEDNESDAY INTO THURSDAY...
BEFORE THE NEXT STRONG UPPER SYSTEM APPROACHES BRINGING
STORM CHANCES FOR LATE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jun 6, 11:39 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG RALSTON 36.50N 96.73W
06/05/2008 PAWNEE OK PUBLIC
NUMEROUS LIMBS DOWN.
1100 PM TSTM WND DMG PADEN 35.51N 96.57W
06/05/2008 OKFUSKEE OK PUBLIC
LARGE LIMBS DOWN
1142 PM TSTM WND DMG BEGGS 35.74N 96.07W
06/05/2008 OKMULGEE OK PUBLIC
LARGE LIMBS DOWN.
1142 PM TSTM WND DMG 2 S MOUNDS 35.85N 96.06W
06/05/2008 OKMULGEE OK AMATEUR RADIO
POWER LINES DOWN...TREES DOWN AND A METAL SHED DESTROYED
AND BLOWN ACROSS A FIELD NEAR 221ST AT N150 ROAD. ALSO
POWER POLES BROKEN AT N150 ROAD AND GRIMES ROAD. LOCATION
IN NORTHERN OKMULGEE COUNTY
1208 AM DENSE FOG 6 NNW ONETA 36.10N 95.75W
06/06/2008 WAGONER OK NWS EMPLOYEE
TREE BLOWN DOWN NEAR 51ST STREE AND COUNTY LINE ROAD.
OTHER TREE DAMAGE REPORTED.
1210 AM TSTM WND DMG OOLOGAH 36.45N 95.71W
06/06/2008 ROGERS OK PUBLIC
TREE LIMBS BLOWN DOWN AND BROKEN. ..
1212 AM TSTM WND DMG HASKELL 35.82N 95.67W
06/06/2008 MUSKOGEE OK PUBLIC
SEVERAL TREES BLOWN DOWN.
1220 AM TSTM WND DMG 10 NNE COWETA 36.09N 95.58W
06/06/2008 WAGONER OK PUBLIC
A FEW LARGE TREE LIMBS DOWN.
1224 AM TSTM WND DMG 5 NW INOLA 36.20N 95.57W
06/06/2008 ROGERS OK PUBLIC
SEVERAL LARGE TREE LIMBS BROKEN AND DOWN.
1258 AM TSTM WND DMG 3 E LOCUST GROVE 36.20N 95.11W
06/06/2008 MAYES OK POST OFFICE
LARGE TREE LIMBS BLOCKING ROAD NEAR SH82 AND I-412
0127 AM TSTM WND GST 3 W TAHLEQUAH 35.92N 95.02W
06/06/2008 E60.00 MPH CHEROKEE OK PUBLIC
0132 AM TSTM WND DMG JAY 36.42N 94.80W
06/06/2008 DELAWARE OK DEPT OF HIGHWAYS
ONE 8 INCH TREE LIMB HAD TO BE CLEARED FROM HIGHWAY.
OTHER TREES DAMAGED ALSO.
0132 AM TSTM WND GST 3 W SCRAPER 36.09N 94.90W
06/06/2008 E60.00 MPH CHEROKEE OK PUBLIC
SOME TREE LIMBS DOWN.
0133 AM TSTM WND DMG 2 E TAHLEQUAH 35.92N 94.93W
06/06/2008 CHEROKEE OK EMERGENCY MNGR
NUMEROUS LARGE TREE LIMBS BROKEN AND DOWNED.
0150 AM TSTM WND DMG MAYSVILLE 36.40N 94.60W
06/06/2008 DELAWARE AR PUBLIC
NUMEROUS LARGE TREE LIMBS BROKEN AND DOWNED.
&&
SAASpecial weather statement, Jun 6, 1:39 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT FRI JUN 6 2008
OKZ070-062030-
MUSKOGEE OK-
239 PM CDT FRI JUN 6 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
AT 239 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF SUMMIT...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSKOGEE...KEEFETON...SUMMIT
AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3581 9535 3581 9513 3559 9532 3559 9556
TIME...MOT...LOC 1939Z 226DEG 25KT 3561 9545Special weather statement, Jun 6, 2:24 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT FRI JUN 6 2008
OKZ068-062100-
CHEROKEE OK-
324 PM CDT FRI JUN 6 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL CHEROKEE
AT 324 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES SOUTHWEST OF TAHLEQUAH...MOVING NORTHEAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND
ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3608 9487 3586 9481 3568 9512 3583 9512
3583 9525
TIME...MOT...LOC 2024Z 232DEG 22KT 3578 9517Tornado, Cherokee
- When
- June 6, 2:47 PM CST
- Where
- Cherokee County, 4 mi S of Hulbert
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 75 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.872, -95.150
A storm chaser for KOTV observed an apparent landspout tornado in an open field. The tornado caused no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Indiana, June 6 to 7, 20083 deaths · $285 million · 51 events
- Tornadoes and Damaging Wind in Minnesota, June 6, 20082 injured · $12 million · EF3 · 10 events
- Strong Wind in Wisconsin, June 6, 20081 death · $20,000 · 2 events
- Tornado and Flash Flooding in Illinois, June 6, 2008$1.2 million · EF1 · 19 events
- Hail and Damaging Winds in Indiana, June 6, 20084 injured · $347,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Michigan, June 6, 20082 injured · $214,000 · 1 in hail · 26 events
- Flash Flooding in Minnesota, June 6, 2008$900,000 · 2 events
- Hail and Damaging Winds in Michigan, June 6, 2008$185,000 · 1.75 in hail · 34 events
- Flash Flooding in South Dakota, June 6 to 7, 2008$500,000 · 2 events
- Tornado and Hail in Wisconsin, June 6, 2008$155,000 · EF0 · 21 events
- Flash Flood and Flood in Illinois, June 6 to 15, 2008$340,000 · 2 events
- Strong Wind in Washington, June 6 to 9, 2008$250,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113125.